MAUDE Adverse Event Report: ARTHROCARE CORPORATION EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA5874-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a tonsillectomy and adenoidectomy procedure using an evac 70 xtra coblator ii wand, a burn was noticed in the mouth in an area where the tip was not activated at any point.The procedure was successfully completed with a surgical delay of 1-2 minutes using a back-up device.The burn was evaluated by a plastic surgeon, no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was no relationship found between the device and the reported event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review found the provided medwatch form was reviewed.However, the information provided is insufficient to determine whether the patient¿s symptoms, signs or outcome are due or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.Therefore, a user vs procedural variance cannot be rule out.Based on the information provided, the procedure was successfully completed with a surgical delay of 1-2 minutes using a back-up device without and further complications.Since it was reported the patient was discharged with a follow up with a plastic surgeon, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant medical information be provided, this case would be re-assessed.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The device shows minimal signs of use, no burn or arc damage is seen on the device.Product was out of the original packaging.No packaging returned.A functional evaluation was performed on the opened device and plugged into the controller and registered settings (7,3).Which is expected.The wand produced plasma as expected.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
EVAC 70 XTRA HP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16206695
Report Number3006524618-2023-00043
Device Sequence Number14491152
Product Code GEI
UDI-Device Identifier00817470004007
UDI-Public00817470004007
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model NumberEICA5874-01
Device Catalogue NumberEICA5874-01
Device Lot Number2104604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer06/22/2023
07/12/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date06/23/2023
07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient SexMale
Patient Weight27 KG